MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 19 july 2019: lot 1902049, code 11.01002: 20 items manufactured and released on 20 mar 2019.Expiration date: 2024-03-06.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold.Concerning the semi-finished device subject of this case: code 77.11.0063, lot mat27910: (b)(4) items manufactured and released on 20 december 2018.No anomalies found related to the issue, 5 similar cases received up to now (this included).Preliminary investigation performed by medacta r&d project manager: during trial femoral positioning, one of the arm of the femoral impactor broke; the reason could be un excessive force applied through the handle during the instrument tightening.In this situation the two lateral harms could have been over stressed reducing resistance during impactions.Another factor that could have caused the breakage could be excessive lateral forcing trying to reposition in medio/lateral or flexo/recurvatum the final implant position or trying to complete the implant positioning using this femoral impactor extractor.The surgical technique recommends to use this instrument only to position and centering the femoral component on the resected femur but to not use it for final impactions.For this operation the surgeon has to use the femoral impactor assembled on the multifunctional handle.However, a new modification request was opened to manage an instrument update; with this design modification, the distribution of the forces during impactions will be improved thanks to a better congruency between femoral impactor and femoral components.
 
Event or Problem Description
When the surgeon impacts the trial femoral component, the femoral impactor/extractor claw broke.

Brand Name
GMK SPHERE GENERAL MIS SET
Common Device Name
INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8840208
Report Number3005180920-2019-00645
Device Sequence Number319101
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Catalogue Number11.01002
Device Lot Number1902049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;